Alert archive / Georgia / Flood Watches in 2009
Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Feb 27, 2009, 3:53 AM EST for 48 counties in Georgia. It took effect at Feb 27, 2009, 4:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 3:53 AM EST (08:53 UTC)
- In effect from
- Feb 27, 2009, 4:00 PM EST
- Expired
- Feb 28, 2009, 12:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 48 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WGUS62 KFFC 270853 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 AM EST FRI FEB 27 2009 GAZ001>009-011>016-019>025-027-030>039-041>055-057-271700- /O.NEW.KFFC.FA.A.0002.090227T2100Z-090228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 353 AM EST FRI FEB 27 2009 ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM THIS AFTERNOON THROUGH SATURDAY MORNING * A LARGE STORM SYSTEM PUSHING ACROSS THE GREAT LAKES IS EXPECTED TO PULL A COLD FRONT ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEY REGION TODAY. A MODERATELY STRONG LOW LEVEL FLOW WILL FORCE ABUNDANT MOISTURE NORTH FROM THE GULF OF MEXICO INTO THE SOUTHEAST U.S. IN ADVANCE OF THIS SYSTEM. AS THE COLD FRONT MOVES SOUTHEAST...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP OVER ALABAMA AND MOVE INTO GEORGIA BY THIS AFTERNOON. THE COLD FRONT IS EXPECTED TO BECOME STATIONARY OVER NORTH GEORGIA TONIGHT AND SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE PARALLEL TO THE FRONT. THIS WILL CAUSE A SURFACE LOW PRESSURE SYSTEM TO DEVELOP OVER CENTRAL ALABAMA AND DEEPEN AS IT MOVES NORTHEAST INTO THE CAROLINAS BY SATURDAY NIGHT. WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED 4 INCHES POSSIBLE CAN BE ANTICIPATED OVER MOST OF NORTH GEORGIA TONIGHT AND SATURDAY. THE HEAVY RAIN THREAT AREA AT THIS TIME WILL BE GENERALLY NORTH OF A LINE FROM LAGRANGE TO MADISON TO WASHINGTON. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
4 follow-up statements
427 WGUS62 KFFC 272020 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EST FRI FEB 27 2009 GAZ001>009-011>016-019>025-027-030>039-041>055-057-280430- /O.CON.KFFC.FA.A.0002.090227T2100Z-090228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 320 PM EST FRI FEB 27 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH SATURDAY MORNING * A LARGE STORM SYSTEM PUSHING ACROSS THE GREAT LAKES IS EXPECTED TO PULL A COLD FRONT ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEY REGION TODAY. A MODERATELY STRONG LOW LEVEL FLOW WILL FORCE ABUNDANT MOISTURE NORTH FROM THE GULF OF MEXICO INTO THE SOUTHEAST U.S. IN ADVANCE OF THIS SYSTEM. AS THE COLD FRONT CONTINUES MOVING SOUTHEAST...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO DEVELOP OVER ALABAMA AND MOVE INTO GEORGIA THROUGH TONIGHT. THE COLD FRONT IS EXPECTED TO BECOME STATIONARY OVER NORTH GEORGIA TONIGHT AND SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE PARALLEL TO THE FRONT. THIS WILL CAUSE A SURFACE LOW PRESSURE SYSTEM TO DEVELOP OVER CENTRAL ALABAMA AND DEEPEN AS IT MOVES NORTHEAST INTO THE CAROLINAS BY SATURDAY NIGHT. WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED 4 INCHES POSSIBLE CAN BE ANTICIPATED OVER MOST OF NORTH GEORGIA TONIGHT AND SATURDAY. THE HEAVY RAIN THREAT AREA AT THIS TIME WILL BE GENERALLY NORTH OF A LINE FROM LAGRANGE TO MADISON TO WASHINGTON. $$
121 WGUS62 KFFC 280336 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1036 PM EST FRI FEB 27 2009 GAZ001>009-011>016-019>025-027-030>039-041>055-057-281145- /O.CON.KFFC.FA.A.0002.000000T0000Z-090228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 1036 PM EST FRI FEB 27 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH SATURDAY MORNING * A COLD FRONT WILL STALL ACROSS THE STATE TONIGHT AND PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH SATURDAY MORNING. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A STALLED COLD FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE STATE THROUGH SATURDAY. THE THREAT OF HEAVY RAIN WILL BE ENHANCED AS A SURFACE LOW PRESSURE SYSTEM DEVELOPS TONIGHT ALONG THE FRONT OVER MISSISSIPPI... THEN PUSHES EASTWARD ACROSS THE STATE ON SATURDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING OUT AHEAD OF THE APPROACHING SURFACE LOW WILL CONTINUE TO TRAIN OVER A SATURATED GROUND...WHERE AN AVERAGE OF ONE INCH OF RAIN HAS ALREADY FALLEN THROUGH 10 PM THIS EVENING. THIS WILL INCREASE THE POTENTIAL FOR FLOOD PROBLEMS ACROSS THE WATCH AREA...WITH THE GREATER THREAT OCCURRING BETWEEN 3 AM AND NOON ON SATURDAY. WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED 4 INCHES CAN BE ANTICIPATED OVER MUCH OF NORTH AND PARTS OF CENTRAL GEORGIA TONIGHT AND SATURDAY. AT THIS TIME...IT APPEARS THE GREATER THREAT OF HEAVY RAIN WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO MCDONOUGH TO MADISON TO WASHINGTON. THE HEAVY RAIN AND POTENTIAL FLOOD THREAT SHOULD DIMINISH THROUGH SATURDAY AFTERNOON AS THE SURFACE LOW AND ASSOCIATED COLD FRONT PUSH EAST. $$
320 WGUS62 KFFC 280911 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>055-057-281700- /O.CON.KFFC.FA.A.0002.000000T0000Z-090228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 411 AM EST SAT FEB 28 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EST TODAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL NOON EST TODAY * A STATIONARY FRONT ACROSS NORTH GEORGIA WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH THE MORNING. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A STALLED FRONT ACROSS NORTH GEORGIA TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE STATE TODAY. THE THREAT OF HEAVY RAIN WILL BE ENHANCED AS A SURFACE LOW MOVES ALONG THE BOUNDARY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAIN OVER A SATURATED GROUND...WHERE AN AVERAGE OF ONE TO ONE AND A HALF INCH OF RAIN HAS ALREADY FALLEN SINCE EARLY FRIDAY. THIS WILL INCREASE THE POTENTIAL FOR FLOOD PROBLEMS ACROSS THE WATCH AREA. WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED 4 INCHES CAN BE ANTICIPATED OVER MUCH OF NORTH AND PARTS OF CENTRAL GEORGIA...BEFORE THE RAIN BEGINS TO TAPER OFF THIS AFTERNOON. AT THIS TIME...IT APPEARS THE GREATER THREAT OF HEAVY RAIN WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO MCDONOUGH TO MADISON TO WASHINGTON. $$
315 WGUS62 KFFC 281654 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>055-057-281800- /O.EXP.KFFC.FA.A.0002.000000T0000Z-090228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 1154 AM EST SAT FEB 28 2009 ...FLOOD WATCH WILL EXPIRE AT NOON EST TODAY... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA WILL EXPIRE AT NOON EST TODAY. A LOW PRESSURE SYSTEM OVER THE ATLANTA AREA WILL CONTINUE TO MOVE EAST TODAY. AT 1145 AM EST...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM COLUMBUS THROUGH MACON TO NEAR AUGUSTA AND WERE MOVING EAST AT 40 MPH. WIDESPREAD STORM TOTATL RAINFALL AMOUNTS OF 2 TO 4 INCHES OCCURRED OVER MUCH OF THE WATCH AREA FROM FRIDAY AFTERNOON THROUGH THIS MORNING. EXTREME NORTH GEORGIA HAD 1 TO 2 INCHES. THERE HAS BEEN SIGNIFICANT RISES ON MOST CREEKS AND RIVERS IN THE WATCH AREA. AT THIS TIME MINOR RIVER FLOODING IS EXPECTED ON THE OCONEE RIVER IN THE PENFIELD AREA. THE BIG CREEK AT ALPHARETTA ...THE CHATTAHOOCHEE RIVER AT WHITESBURG AND THE YELLOW RIVER AT CONYERS NEAR MILSTEAD ARE EXPECTED TO CREST JUST BELOW FLOOD STAGE ON SUNDAY OR MONDAY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 26, 5:15 PM EST, 10 hours 38 minutes earlier.
Area forecast discussion, Feb 26, 5:15 PM EST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EST THU FEB 26 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS SOME FAIR WEATHER CU DEVELOPING ACROSS THE ENTIRE STATE THIS AFTERNOON. THERE IS ALSO A DEVELOPING SHORTWAVE NOW OVER THE CENTRAL PLAINS WHICH WILL CONTINUE MOVING NE INTO THE OH VALLEY FRIDAY. THIS SHORTWAVES LOW CENTER WILL MOVE IN TO THE GREAT LAKES REGION BY 12Z FRI WITH ITS ASSOCIATED COLD FRONT SWEEPING THROUGH MOST OF THE EASTERN U.S...INCLUDING N GA FRI. AS THIS FRONT MOVES INTO N GA SHOULD SEE SOME CONVECTIVE ACTIVITY WITH IT. WITH GOOD MOIST WARM AIR ADVECTION OCCURRING ACROSS GA AHEAD OF THIS SYSTEM AND A 40-50 KT LOW LEVEL JET EXPECTED...SHOULD SEE SOME ISOLATED TO SCATTERED SEVERE STORMS DEVELOPING FRI MORNING ACROSS N GA. LOOKS LIKE HAIL WILL BE THE BIGGEST THREAT FRI MORNING. THE LOW LEVEL JET IS EXPECTED TO WEAKEN TO AROUND 35-40 KT BY FRI AFTERNOON. HOWEVER...LOW LEVEL WINDS WILL REMAIN STRONG ENOUGH TO MAINTAIN SUFFICIENT CONVERGENCE FOR THUNDERSTORM DEVELOPMENT NEAR THE ACTUAL FRONT. ALSO WITH LOW OVERCAST CLOUD COVER EXPECTED...THE BOUNDARY LAYER WILL BE SLOW TO DESTABILIZE. IF WE START TO SEE ANY BREAKS IN THE CLOUDS AND GET INTO SOME DIFFERENTIAL HEATING ACROSS THE AREA ANY DEVELOPING STORMS COULD BECOME SEVERE ESPECIALLY WITH MUCAPES EXPECTED FROM 500-1000 J/KG. ALSO THE BOUNDARY LAYER IS EXPECTED TO BE VERY MOIST WITH LOWER 60S DEWPOINTS. ANOTHER BIG THREAT FROM THIS SYSTEM WILL BE FLOODING. INITIAL QPF NUMBERS SHOW A 2 DAY TOTAL OF 2-3 INCHES WITH ISOLATED AREAS OF 4 INCHES FALLING ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA. THE BULK OF THIS PRECIP IS EXPECTED TO FALL FRI NIGHT TO LATE SAT MORNING. THIS WILL BE SOME MUCH NEED PRECIP BUT IT WILL BE A LOT OF WATER TO HANDLE IN SUCH A SHORT PERIOD. THE MAIN PARENT LOW CENTER WITH THIS SYSTEM RAPIDLY MOVES INTO THE NEW ENGLAND STATES FRI NIGHT. SYSTEM BECOME SLIGHTLY NEGATIVELY TILTED WITH ANOTHER LOW CENTER DEVELOPING OVER THE LOWER MS VALLEY BY 06Z SAT. THIS LOW CENTER DEEPENS RAPIDLY AS IT BECOMES CENTERED OVER N GA BY 18Z SAT. THE MAIN FRONTAL BOUNDARY THEM MOVES SOUTHWARD ACROSS CENTRAL AND SOUTH GA WITH BEST SEVERE THREAT AREA BEGINNING ACROSS CENTRAL GA SAT. THIS SECOND LOW CENTER MOVES RAPIDLY EASTWARD AND PUSHES OFF THE CAROLINA COAST BY 06-12Z SUN. .LONG TERM /SUNDAY THROUGH THURSDAY/... AS THIS LOW CENTER MOVES OFF THE CAROLINA COAST GOOD NORTHERLY FLOW SETS UP SAT NIGHT/SUN MORNING THIS WILL BRING COLD AIR INTO N GA AT THE SAME TIME GOOD BACKSIDE MOISTURE WRAPS AROUND THE LOW CENTER INTO N AND WEST GA. THIS WILL CREATE THE POTENTIAL FOR SNOW DEVELOPMENT SO HAVE PUT IN A RAIN OR SNOW CHANCE BETWEEN 06Z-12Z SUN. A SURFACE HIGH PRESSURE RIDGE WILL BEGIN BUILDING IN OVER THE AREA SUN AFTERNOON AND STAY ACROSS THE REGION THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION... SLOW MOVING STRONG STORM SYSTEM TO IMPACT THE AREA NEXT 48 HRS...WITH POTENTIAL FLOODING...SEVERE WEATHER...AND SIGNIFICANT IMPACTS ON AVIATION FROM LATE FRI MORNING THROUGH SAT AFTERNOON. CIGS...IFR CIGS FAILED TO DEVELOP THIS MORNING AND VFR CIGS HAVE HELD ALL DAY. AREA SOLIDLY IN THE WARM SECTOR AND MODELS DO NOT SHOW ANY INDICATION OF LOW CIGS IN THE MORNING...SO DO NOT PLAN TO ADVERTISE AT THIS TIME. SLOW MOVING LINE OF CONVECTION WILL CREEP INTO THE ATL AREA BEFORE 16Z AND LINGER THROUGHOUT THE REMAINDER OF THE TAF VALID PERIOD. CIGS WILL TREND TOWARD MVFR BY 16Z...AND TOWARD IFR AFT 22Z. VISIBILITY...VFR OVERNIGHT AND THROUGH EARLY FRI. MVFR-IFR VSBY EXPECTED DURING AFTERNOON/EVENING CONVECTION. WX...NO PCPN EXPECTED OVERNIGHT. EXPECT TSRA TO REACH ATL TRACON BY OR AFT 15Z...WITH SHRA/TSRA CONTINUING OFF AND ON THROUGHOUT REMAINDER OF TAF VALID PERIOD AS FRONT STALLS ACROSS N GA. WINDS...SSE WINDS AROUND 10KTS WILL CONTINUE THROUGH EARLY FRI. EXPECT WINDS TO BECOME SSW AFT 12Z AND BEFORE CONVECTION REACHES THE AREA. WIND DIRECTION BECOMES HIGHLY VARIABLE DURING THE AFTERNOON...NOT ONLY AS THE WIND FIELD BECOMES CONTAMINATED FROM CONVECTION...BUT ALSO AS THE FRONT STALLS NEAR ATL. WIND DIRECTION SHOULD COME BACK TO THE ESE-SE AFT INITIAL CONVECTION PASSES THROUGH THE AREA. AT THIS TIME...THE ONLY CLEAR INDICATION OF ANY GUSTY WINDS IS FROM 12Z-16Z FRI MORNING...AHEAD OF POTENTIAL CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 63 51 61 39 / 5 80 90 80 50 ATLANTA 51 61 53 60 35 / 10 100 90 90 50 BLAIRSVILLE 47 55 50 55 37 / 30 100 80 90 50 CARTERSVILLE 52 61 52 57 37 / 20 100 90 80 50 COLUMBUS 53 70 57 68 41 / 5 60 80 90 30 GAINESVILLE 49 57 49 58 37 / 10 100 90 90 50 MACON 51 69 55 71 43 / 0 50 80 80 40 ROME 51 61 53 57 38 / 40 100 80 80 50 PEACHTREE CITY 49 62 52 64 38 / 10 90 90 90 40 VIDALIA 48 71 54 71 43 / 0 20 50 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/19
Hazardous weather outlook, Feb 26, 5:31 AM EST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 AM EST THU FEB 26 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 531 AM EST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE THAT HAS DOMINATED THE REGION FOR THE PAST FEW DAYS WILL CONTINUE TO MOVE EAST INTO THE ATLANTIC AS A STORM SYSTEM APPROACHES FROM THE WEST. SOUTHERLY FLOW...AND MOISTURE...WILL INCREASE FROM THE SOUTH TODAY AHEAD OF THE NEXT COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE APPROACHING STORM SYSTEM WILL TRACK ACROSS THE SOUTHEAST FRIDAY AND SATURDAY. THUNDERSTORMS ARE EXPECTED BEGINNING LATE FRIDAY MORNING IN NORTHWEST GEORGIA AND SPREADING SOUTHEAST THROUGH THE AFTERNOON AND EVENING. THE SYSTEM WILL STALL OVERNIGHT...BRINGING THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING TO NORTH AND CENTRAL GEORGIA. A SECOND SURGE OF THUNDERSTORMS IS EXPECTED SATURDAY ACROSS CENTRAL GEORGIA. WITH BOTH ROUNDS OF THUNDERSTORMS... DYNAMICS WILL BE PLENTY SUFFICIENT FOR SEVERE THUNDERSTORMS... INCLUDING LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES. CONTINUE TO MONITOR NOAA WEATHER RADIO FOR FORECAST UPDATES ON THIS SYSTEM AS IT EVOLVES. NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.